Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 163, NWS St. Louis, MO

May 28, 2019Monroe County, Missouri

NWS St. Louis, MO issued this river flood warning at May 28, 2019, 8:46 PM CDT for Monroe County, Missouri. It took effect at May 29, 2019, 3:02 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 28, 2019, 8:46 PM CDT (01:46 UTC)
In effect from
May 29, 2019, 3:02 AM CDT
Expired
Jun 1, 2019, 1:05 PM CDT
In force
3 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MO

The radar

The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Salt River near Holliday (PMZM7). The gauge peaked at 21.31 ft at May 30, 2019, 4:00 PM CDT.

actionminormoderate10152005/2905/3005/3106/0106/02
Action stage
15 ft
Minor stage
17 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 28, 4:34 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, May 28, 4:34 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
434 PM CDT Tue May 28 2019

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 314 PM CDT Tue May 28 2019

Complex event unfolding this afternoon. Ongoing storms continue
along effective surface boundary, and should continue to slowly
weaken. Confidence in exactly what happens beyond this afternoon
is somewhat low as model guidance has been less than optimal.
However, believe discrete cells will develop over eastern
KS/western MO and eventually grow upscale into a QLCS, impacting
northern portions of the CWA. Timing has not changed much,
entering the CWA between 00z and 01z this evening.

Overall, the CAMs seem to have convection weakening too quickly,
which has been a trend over the past few days. The NSSL WRF seems
to be doing better, although, should only follow general trends.
Because of this, can not rule out a secondary QLCS impacting
portions of the CWA further south. As storms generate outflow
boundaries across the region and as the LLJ increases overnight,
expect additional storms to gradually push south across the CWA
overnight. While the severe threat should diminish somewhat
overnight, it will likely still exist given 3000+ J/kg MUCAPE with
steep lapse rates and a LLJ feeding the storms.

Storms should be exiting through the morning hours. With the area
under SW flow, another s/w over TX/OK will move into the area
during the afternoon hours, with thunderstorms continuing
overnight. Models are focusing potential for heavy rain across
portions of SE MO and have therefore issued a Flash Flood Watch
through Wed night.

Tilly

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 314 PM CDT Tue May 28 2019

Little change has been made for the extended periods. NW flow sets
up over the area with cooler temps expected. Warmer temps expected
into the weekend and next week as height rises build back into the
region.

Tilly

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1238 PM CDT Tue May 28 2019

Not a lot of changes for forecast outside of thunderstorm cluster
expected to reach KUIN within the hour. This storm, potentially
severe, should continue east this afternoon leaving MVFR cigs in
its wake. Ongoing thunderstorms over KS are still expected to
move into the region this evening, and continue overnight. These
storms will likely be severe when impacting KUIN, but severe
threat continues into the night. Timing remains less certain,
especially overnight. Regardless, TSRA threat should diminish late
tonight through sunrise. Winds will return to SW with gusts around
20 kts again possible.

Tilly

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     71  86  65  78 /  80  60 100  30
Quincy          65  84  61  75 / 100  30  60  30
Columbia        68  84  59  74 /  90  50  90  20
Jefferson City  69  85  60  75 /  90  50 100  20
Salem           72  84  65  78 /  70  80  90  50
Farmington      70  82  62  78 /  70  70 100  40

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 7 PM CDT this evening through Wednesday
     morning for Knox MO-Lewis MO-Marion MO-Monroe MO-Ralls MO-
     Shelby MO.

     Flash Flood Watch from 1 AM CDT Wednesday through Thursday
     morning for Crawford MO-Iron MO-Madison MO-Reynolds MO-
     Saint Francois MO-Sainte Genevieve MO-Washington MO.

IL...Flash Flood Watch from 7 PM CDT this evening through Wednesday
     morning for Adams IL-Brown IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, May 28, 3:58 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
358 PM CDT Tue May 28 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
358 PM CDT Tue May 28 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Severe thunderstorms are possible across the region tonight.
Tornadoes, damaging winds and large hail will be possible.

Major river flooding is ongoing along parts of the Missouri,
Mississippi, and Illinois Rivers.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms are possible on Wednesday and
Wednesday night. The primary threats are large hail and damaging
wind gusts.

Thunderstorms are possible each day through Monday.

Major river flooding will continue this week along the Mississippi,
Missouri, and Illinois Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather to the National
Weather Service.

Tilly

In the hours before

Local storm report, May 28, 3:07 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
307 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             EWING                   40.01N 91.71W
05/28/2019  E1.75 INCH       LEWIS              MO   PUBLIC

            FACEBOOK POST.

&&

AL
Local storm report, May 28, 3:25 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             1 SE RENSSELAER         39.66N 91.54W
05/28/2019  E0.88 INCH       RALLS              MO   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED BY LAW
            ENFORCEMENT.

&&

KD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:42 PM CDTRiver Flood WarningLSXMarion58 hr
May 28, 9:47 PM CDTFlash Flood WarningLSXKnox, Lewis, Shelby6 hr
May 29, 3:04 AM CDTAreal Flood AdvisoryLSXMarion, Ralls5 hr
May 29, 3:45 AM CDTAreal Flood WarningLSXKnox, Lewis, Shelby9 hr
May 29, 6:15 AM CDTSpecial Weather StatementLSXLincoln45 min
May 29, 12:42 PM CDTAreal Flood WarningLSXKnox, Lewis, Shelby24 hr
May 29, 4:06 PM CDTSpecial Weather StatementLSXReynolds39 min
May 29, 4:13 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage47 min
May 29, 4:19 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds41 min
May 29, 4:24 PM CDTSpecial Weather StatementLSXSaint Charles51 min
May 29, 4:43 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis30 min
May 29, 4:56 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren40 min
May 29, 5:55 PM CDTSpecial Weather StatementLSXSaint Charles, City of Saint Louis50 min
May 29, 6:24 PM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis6 hr
May 29, 6:24 PM CDTSpecial Weather StatementLSXMarion51 min
May 29, 6:55 PM CDTSpecial Weather StatementLSXAudrain50 min
May 29, 5:26 AM CDTAreal Flood AdvisoryLSXWashington6 hr
May 29, 5:11 PM CDTSpecial Weather StatementLSXSaint Clair49 min
May 29, 5:26 PM CDTSpecial Weather StatementLSXPike49 min
May 29, 6:13 PM CDTSpecial Weather StatementLSXGreene, Pike47 min
May 29, 6:31 PM CDTFlash Flood WarningLSXPike6 hr
May 29, 6:46 PM CDTSpecial Weather StatementLSXMacoupin44 min
May 29, 6:52 PM CDTFlash Flood WarningLSXBond, Fayette, Macoupin, Madison, Montgomery6 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.